Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 191, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 3, 2006, 3:36 PM CDT for Christian County, Shelby County, Illinois. It was in force for 54 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2006, 3:36 PM CDT (20:36 UTC)
- Expired
- Jun 3, 2006, 4:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Christian County, IL, Shelby County, IL
The radar
The Lincoln radar (KILX), 69 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 3:41 PM CDT | HAIL 1.75 | Stonington, IL | |
| Jun 3, 4:20 PM CDT | HAIL 0.75 | Pana, IL | PEA TO PENNY SIZED HAIL FELL BETWEEN 420 PM AND 428 PM...COVERING THE GROUND ON THE EAST SIDE OF THE CITY OF PANA...OR ABOUT 3 MILES WEST OF COOP SITE |
| Jun 3, 4:30 PM CDT | HAIL 1 | Pana, IL | NICKEL TO QUARTER SIZED HAIL ON THE EAST SIDE OF PANA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.6 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 86 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1638 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 032036
SVRILX
ILC021-173-032130-
/O.NEW.KILX.SV.W.0191.060603T2036Z-060603T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
336 PM CDT SAT JUN 3 2006
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SHELBY COUNTY IN CENTRAL ILLINOIS.
EASTERN CHRISTIAN COUNTY IN CENTRAL ILLINOIS.
* UNTIL 430 PM CDT
* AT 329 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
STONINGTON...OR ABOUT 10 MILES NORTHEAST OF TAYLORVILLE...AND WAS
MOVING SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
MOWEAQUA...
ASSUMPTION...
PANA...
TOWER HILL...
WESTERVELT...
LAKEWOOD...
SHELBYVILLE...
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3963 8935 3974 8917 3973 8915 3966 8915
3965 8914 3965 8902 3940 8866 3923 8898
3923 8900
$$
HJS1 follow-up statement
000
WWUS53 KILX 032058
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
358 PM CDT SAT JUN 3 2006
ILC021-173-032130-
/O.CON.KILX.SV.W.0191.000000T0000Z-060603T2130Z/
CHRISTIAN-SHELBY-
358 PM CDT SAT JUN 3 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR EASTERN CHRISTIAN AND WESTERN SHELBY COUNTIES...
AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES SOUTHEAST OF STONINGTON...OR ABOUT 8 MILES NORTHEAST
OF TAYLORVILLE...MOVING SOUTHEAST AT 20 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
ASSUMPTION.
PANA.
TOWER HILL.
WESTERVELT.
LAKEWOOD.
SHELBYVILLE.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3963 8935 3974 8917 3973 8915 3966 8915
3965 8914 3965 8902 3940 8866 3923 8898
3923 8900
$$
HJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 11:23 AM CDT, 4 hours 13 minutes earlier.
Area forecast discussion, Jun 3, 11:23 AM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1123 AM CDT SAT JUN 3 2006 .DISCUSSION... RIDGE BUILDING IN ACROSS THE MIDWEST...SOME LEFTOVER MID LEVEL CLOUDS PUSHING OUT OF THE AREA ALONG THE IL/IN BORDER. TEMPERATURES ALREADY NEAR FORECAST HIGHS...WILL BE UPDATING THE MAX TEMPS FOR TODAY. WITH PLENTY OF WARMING...CONVECTIVE TEMPS OFF THE SOUNDINGS ARE ALREADY BEING REACHED. SEEING CU FIELDS DEVELOPING ON VISIBLE SATELLITE AND AT THE ILX OFFICE. LATEST MODEL RUNS NOW PUSHING CONVECTIVE DEVELOPMENT WELL TO THE WEST...BUT CANNOT RULE OUT ISOLATED THUNDER...SIMILAR TO YESTERDAY. NOT TOUCHING THE POPS IN THE FORECAST...LEAVING THEM LOW DUE TO VERY ISOLATED NATURE SHOULD STORMS DEVELOP. UPDATE ALREADY SENT. && .PREV DISCUSSION... ISOLATED THUNDERSTORMS APPEAR LIKE A GOOD BET AGAIN THIS AFTERNOON WITH WEAK BOUNDARY IN THE AREA INTERACTING WITH SUBTLE UPPER DISTURBANCES. OTHERWISE... LOOKS LIKE A FAIRLY QUIET PERIOD WITH NORTHWEST FLOW DOMINATING. BEST CHANCE FOR ORGANIZED PRECIP COMES MID-WEEK WITH A PASSING COLD FRONT. SHORT TERM...TODAY THROUGH MONDAY... A SUBTLE BOUNDARY REMAINS ACROSS THE AREA THIS MORNING. IT IS MORE OR LESS A WEAKNESS BETWEEN DOUBLE BARRELED HIGH PRESSURE CELLS... SEPARATING WESTERLY FLOW AROUND HIGH TO THE SOUTH FROM NORTHEASTERLY FLOW AROUND HIGH TO OUR NORTH. IN THE MEANTIME... WE REMAIN IN NORTHWEST FLOW BETWEEN TROUGH DIGGING ACROSS THE OHIO VALLEY... AND RIDGING ACROSS THE FRONT RANGE OF THE ROCKIES. WE REMAIN MORE UNDER THE INFLUENCE OF THE TROUGH THAN THE RIDGE... SO THE FLOW ALOFT IS WEAKLY CYCLONIC. WATER VAPOR IMAGERY REVEALS MULTIPLE DISTURBANCES UPSTREAM... MOST OF THEM SUBTLE ENOUGH TO NOT BE WELL RESOLVED BY THE MODELS. MAIN PLAYER MAY VERY WELL BE THE DISTURBANCE SLIDING ACROSS NORTHERN WISCONSIN THIS MORNING. WITH BOUNDARY IN PLACE... AND SOME UPPER DYNAMICS TO WORK WITH... WE CAN EXPECT TO SEE ANOTHER ROUND OF ISOLATED CONVECTION THIS AFTERNOON. COOLER AIR ALOFT COURTESY OF OHIO VALLEY TROUGH... COUPLED WITH EARLY JUNE SFC HEATING WILL RESULT IN STEEP LOW/MID-LEVEL LAPSE RATES. MODELS APPEAR TO BE OVER DONE WITH THE SFC DEWPOINTS... ESPECIALLY THE ETA... CONSIDERING WE MIXED DOWN TO THE UPPER 40S TO MIDDLE 50S ACROSS THE AREA YESTERDAY. NO REAL MOISTURE ADVECTION WILL BE GOING ON... SO HIGHLY DOUBT WE WILL SEE MID-60S DEWPOINTS BY TOMORROW AFTERNOON. EVEN SO... MODIFIED ETA SOUNDINGS FOR MID-50S DEWPOINTS REVEALS MODERATE INSTABILITY. WIND PROFILE SUGGESTS 0-6KM BULK SHEAR OF AROUND 20-30 KTS ... NOT EXACTLY ENOUGH TO KNOCK ONES METEOROLOGICAL SOCKS OFF... BUT ENOUGH TO ALLOW FOR SOME ORGANIZATION TO CONVECTION THAT DEVELOPS. ANY STORMS THAT FIRE SHOULD BE FOCUSED ALONG THE BOUNDARY... WITH PRIMARY FOCUS FROM GBG-PIA-DEC-MTO AND POINTS SOUTHWARD. MAY KEEP ISOLATED STORMS FARTHER NORTH TOO... AS NNE FLOW NORTH OF THE BOUNDARY MAY DROP LAKE BREEZE FRONT FROM LAKE MICHIGAN INTO OUR ENVIRONS AGAIN TOMORROW AFTERNOON. SEVERE WEATHER THREAT LOOKS FAIRLY LOW... SOME THREAT FOR HAIL AND HIGH WINDS WITH DRY LOW LEVELS AND STEEP LAPSE RATES. WILL NEED TO KEEP AN EYE OUT FOR TRAINING WITH STORM MOTION BEING QUITE SLOW... BUT PWAT IS PRETTY LOW. COULD NOT OUTRULE ANOTHER FUNNEL CLOUD OR TWO WITH STORMS BEING HIGHLY FOCUSED ALONG SFC BOUNDARIES... AND LOW LEVEL LAPSE RATES SUPPORTING FAST VERTICAL PARCEL MOTIONS... STRETCHING ANY AVAILABLE LOW LEVEL VORTICITY. FUNNELS SEEM TO HAVE BECOME A REDUNDANT THEME OF THE PAST SEVERAL DAYS. PRECIP THREAT SHOULD DIMINISH SUNDAY AND MONDAY AS HIGH PRESSURE BUILDS IN... AND FLOW ALOFT BECOMES MORE ANTICYCLONIC. LONG TERM...TUESDAY THROUGH FRIDAY... HIGH PRESSURE SHOULD BEGIN TO SHIFT EAST OF THE AREA BY MONDAY NIGHT... ALLOWING FOR LOW LEVEL WARM/MOIST ADVECTION BACK EAST OF THE MISSISSIPPI RIVER AHEAD OF AN APPROACHING COLD FRONT. COULD SEE NOCTURNAL CONVECTION SNEAKING IN MONDAY NIGHT IF LOW LEVEL JET BECOMES ACTIVE... BUT CONFIDENCE IS STILL TOO LOW FOR MENTIONABLE POPS AT THIS POINT. COLD FRONT MOVES THROUGH SLOWLY ON TUESDAY AND WEDNESDAY... BRINGING A RISK OF THUNDERSTORMS. UPPER DYNAMICS WILL LIKELY BE RIDING PRETTY FAR TO THE NORTH... SO THE THREAT FOR ORGANIZED SEVERE WX LOOKS LOW THIS FAR OUT. THE LONGER RANGE GUIDANCE IS ALL IN RELATIVE AGREEMENT ON A PATTERN FAVORING TROUGHING ACROSS THE EAST COAST... AND RIDGING ACROSS THE WESTERN AND CENTRAL CONUS THROUGH THE PERIOD. THIS WOULD KEEP CENTRAL ILLINOIS IN AN NORTHWEST FLOW PATTERN... WITH NO BIG SYSTEMS ON THE HORIZON... BUT ALWAYS THE POSSIBILITY OF SOME WEAK DISTURBANCES EMBEDDED IN THE FLOW BRINGING THE CHANCE FOR ISOLATED THUNDERSTORMS. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && HJS/HARDIMAN
Hazardous weather outlook, Jun 3, 11:32 AM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1132 AM CDT SAT JUN 3 2006 ILZ027>031-036>038-040>057-061>063-066>068-071>073-041200- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- 1132 AM CDT SAT JUN 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATER TODAY AND EARLY THIS EVENING. SOME OF THE STRONGER STORMS MAY PRODUCE STRONG WINDS AND HAIL...HOWEVER NO WIDESPREAD SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A COLD FRONT WILL BRING A CHANCE FOR THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY. SEVERE WEATHER WILL BE POSSIBLE WITH THIS ACTIVITY...SO KEEP UPDATED ON LATER FORECASTS WHEN THE PLACEMENT AND TIMING OF THE SEVERE WEATHER THREAT WILL BECOME BETTER DEFINED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND INTO THIS EVENING. HJS
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 4:29 PM CDT | Severe Thunderstorm Warning | ILX | Shelby | 31 min |
| Jun 3, 5:12 PM CDT | Severe Thunderstorm Warning | ILX | Effingham, Jasper, Richland | 63 min |
| Jun 3, 6:10 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence | 47 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.